01-11-2005, 07:47 PM
LOL :D ! Yes I am a nurse, but I still have a question. I went to the ob/gyn yesterday and he gave me a script for Dyazide. He prescribed it as a diuretic. I know its also a bp med. My bp usually runs about 90/50-90/60. Am I gonna bottom out?
I know I should have asked him but it really didnt hit me til last today when I got the rx and read up on it. I did ob/gyn for yrs and now sa/mh so I have forgotten some of the internal med stuff.
01-11-2005, 08:32 PM
I would be concerned. At 90/50, you sure don't have much leeway. Have you tried a "natural" diuretic, like lemon water? Evening primrose oil caplets may also help. Of course, you know the drill--always check with your treating MD before trying any natural/herbal remedies.
01-11-2005, 08:57 PM
Are you also on any form of Birth Control? My pills have Aldactone in them, which is a B/P med, but are used as a diuretic in this case to keep the bloat down and all the rest of the great stuff the pills cause. I do some work with some internists and I don't know of any other reason off the top of my head, but I can ask.
01-11-2005, 09:11 PM
I would call the doctor and clarify this medication. It is an anti-hypertensive and with your blood pressure running so low already, I would be deeply concerned about extreme hypotension. Been there and done that and falling out isn't fun!
Is there a reason you couldn't take Lasix? Dyazide is good because of the potassium benefit (unlike Lasix), but if it's only temporary, then perhaps Lasix or another diuretic would be better?
Anyway, I would check with the doctor before taking a chance and taking it.
P. S. I'm a second generation nurse. I followed in Mom's footsteps! :)
01-12-2005, 10:03 AM
I agree with the other nurses, I would be very concerned with taking this medication with your bp running so low to begin with.